Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have middle ear infection. Diagnosed with vestibular neronitis after vertigo attack. Prescribed Levofloxacin. Can I use alcohol to clean?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1111 Questions
Question
Dear dr,

I had some middle ear infection after seeing the ent. I was diagnosed with vestibular neronitis after a sudden vertigo attack followed by flu..
I went for a followed up n was told that there is still some infection n redness. Was given levofloxacin n alcohol.
I was bathing a afraid some water leaked into my ears. I used a cotton swab, dip in the alcohol n applied both ears. I felt a burning sensation n slight pain .. It's it normal ??
I'm not comfortable with it n worried it will burn my aldy infected ear ..
I didn use levofloxacin eat drops though .. Should I used them together??
Should I stop the alcohol applying? I didn pour or drip in , jux XXXXXXX stick n sort of clean it n the burning sensation is still there.. Will it go away? Will it cause further infection ??
Posted Wed, 16 Oct 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Hariom Sharma 26 minutes later
Brief Answer:
Stop the alcohol

Detailed Answer:
Hi Sir,

Thank you for your query

I have gone through your query, it suggests that you are suffering from otitis media with vestibular neuronitis.

You may continue the antibiotic levofloxacin and add the nasal decongestant with antivertigo and anti allergic drugs.

To reach the near diagnosis you need to go for Rinne, Weber and Impedance Audiometry Test.

Now I will answer your specific questions:

I was bathing a afraid some water leaked into my ears. I used a cotton swab, dip in the alcohol n applied both ears. I felt a burning sensation n slight pain .. It's it normal ?? - It is normal

I didn use levofloxacin eat drops though .. Should I used them together?? - No, only use levofloxacin and avoid alcohol

Should I stop the alcohol applying? - Yes
I didn pour or drip in , jux XXXXXXX stick n sort of clean it n the burning sensation is still there.. Will it go away? - Yes, give it some time
Will it cause further infection ?? - To prevent further infection use glycerine soaked cotton.

If you have any doubt, I will be available for you query.
Wish you good health
Above answer was peer-reviewed by
 
Follow-up: Have middle ear infection. Diagnosed with vestibular neronitis after vertigo attack. Prescribed Levofloxacin. Can I use alcohol to clean? 35 minutes later
Dear dr I spoke to u several days ago .. Thk u so much . I went back to the ent n she check my ears n said still a little bit of infection. Gave me levofloxacin ear drops again n boric acid solution.. And advise me to go for infra red therapy to speed up recovery.

I'm worried the boric solution will aggravate my condition. I only use one time though ...
I nv thought that ears can be so sensitive .. N I'm very careful dealing with it now

 
 
Answered by Dr. Hariom Sharma 1 hour later
Brief Answer:
no need to infrared radiotherapy

Detailed Answer:
Hi,

Thanks for follow up

You may continue the boric acid and levofloxacin ear drop. These both will solve your purpose better. No need to be worried about the boric acid because it prevents the growth of bacteria by maintaining ph of ear, just do not put it beyond the prescribed dose.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor